Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

139 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Using retin-a for rosacea. Spots appeared on neck, chin and chest area. Proper cure?

Answered by
Dr.
Dr. Pravin Banodkar

Dermatologist

Practicing since :2005

Answered : 474 Questions

default
Posted on Sat, 15 Dec 2012 in Skin Hair and Nails
Question: Hello, I am 57 yrs. old, and smack in the middle of menopause. I have rosacea (the blemish kind) on my face that I've been treating with retin-A. A few weeks ago, I got a couple of blemishes on my neck and under my chin. Knowing that the skin on my neck is super-sensitive, I just lightly dabbed those spots with the retin-A. My skin kind of overreacted, and the redness spread to my neck and chest. (It can be very itchy.) I stopped using the retin-A on those areas immediately, but now I have a permanent heat rash. It's very red, itchy, and irritated. I've tried using Benadryl, but it doesn't seem to help much.

Thanks,
XXXXXXX
YYYY@YYYY
doctor
Answered by Dr. Pravin Banodkar 2 hours later
Hello
Thanks for the query posted.
I would be pleased to assist with your problem.
You have got Irritant Contact Dermatitis . In the Winter when the humidity level in the air decreases , the skin becomes more sensitive .

The Retin A cream should be avoided totally on your skin now . It exfoliates the skin and has resulted in your condition .

You have taken the right step by stopping the Retin A cream. You should use over the counter Cortaid cream which will help in reducing the irritation . Bendaryl does not help in irritant contact dermatitis .
Please do book an appointment with the Dermatologist for a follow up .
Thanks
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,  

Recent questions on  Rash

doctor1 MD

For the past year I have been noticing an increasing amount of blood both in my BM. At first it began just as smears on the paper but began to become mixed in with the stool and within the past month more blood than stool is being voided. I have mild, intermittent abdominal pain as well as intermittent pain with BM. There s no itching or rash. I have noticed some exacerbation with spicy foods i.e. jalepenos which in both instances caused me to void so much blood that the water in the toilet became bright red. There is no fhx significant for colon cancer or GI bleeds. I am a 20 y.o. female with no signifcant medical hx or problems other than multiple bone fxs, tonsilectomy and adnoidectomy. I

doctor1 MD

My tongue is swollen and got a sore throat and also very high blood pressure came on at same time, Just found out my kidneys need a stent to open an artery. Could this also be the reason for swollen tongue and sore mouth also have redness all around neck area of skin, like heavy blood flow color, no rashes, also swabbed negative viral infection. This has been on going now for almost 3 months, now dizzy and on 3 pills for high blood pressure until stent this week. My Doctor is not sure whats causing swollen and burning tongue issue. But I am wondering if my kidneys producing cemical to up the blood pressure could cause this?

doctor1 MD

I have Celiac Sprew and take all the precautions necessary to protect myself.. I was wondering if Gluten can be transferred via exchange of body fluids.. saliva, sperm.. etc. I am having a terrible rash break out.. bubbles / blisters on my body. Thank you so much, for your time! Annie in New Jersey

doctor1 MD

slight numb spot on stomach area above the right rib cage, it had littel slight burning initial, no rash or anything but sometimes i feel little pain like pinching and i have little sensation issue when i touch it i feel it but the feeling is not normal like on other parts of skin, its like slightly numbness. what it could be, i am on axiety and depression medicines, i also suffer neck/head tightness. please help

doctor1 MD

Hi Doctor, I have started taking Losar 50 since last 5 days for Blood Pressure. Is it a very strong medicine or is it normal one to take since I have started having high blood pressure only recently. And shd i continue it life long or shd I stop...

doctor1 MD

pristiq desvenlafaxine 100 mg and sandomigran 500 mcg what side effects can there be

doctor1 MD

hi iam having skin rashes in leg and hands. its chronic problem